MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SPEED PIN QK CONNECT ADAPTER; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. SPEED PIN QK CONNECT ADAPTER; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 74013489
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during tka surgery, the capture of the speed pin qk connect adapter was insufficient to hold pins.It is unknown how the procedure was finished.No surgical delay and no injury to the patient were reported due to this event.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation.Therefore, the product analysis and the reported event could not be confirmed at this time.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident could not be corroborated.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
SPEED PIN QK CONNECT ADAPTER
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11683502
Report Number1020279-2021-03072
Device Sequence Number11545113
Product Code HSX
UDI-Device Identifier03596010627278
UDI-Public03596010627278
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K113038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74013489
Device Catalogue Number74013489
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/25/2021
Supplement Date Received by Manufacturer05/26/2021
Initial Report FDA Received Date04/18/2021
Supplement Report FDA Received Date06/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1